Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
158 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

got off depo shot, have abnormal weight gain, advised yasmin. How long will it take to improve hormonal balance with yasmin?

hi i was on depo shot for 9 month , now iam off the shot for a bout 2 month and i only got 1 period about 9 days , ive checkd my hormones all was normal fsh , lh , estridol , but progestron was very low , my doctore have change me to yasmin tablet , because of abnormal weight gaion , but i didnt get it because iam planning to get preognant , pleas wht is my chance to gain my fertility in such case as long now i have mucus white disharges ? and if i got yasmin after depo can i gaon my hormonal balance sooner ? thank you lolo
Tue, 1 Oct 2019
Report Abuse
Question is related to
Drug/Medication ,  
Endocrinologist 's  Response
Hello,

Yasmin generally does not cause weight gain. So it is a good choice in your case(you mention that you have an abnormal weight gain during the time you was on depo shot).

But like all the other contraceptives, Yasmin is intended to prevent pregnancy. With Yasmin you can have a hormonal balance but you should stop it is you are trying to conceive.

You should know that you can become pregnant as soon as 3 to 4 months after your last shot, but it takes some women up to a year or 2 to conceive after they stop using this type of birth control.

Many women(around 50%) will be pregnant 10 months after their last injection of depo shot.

However, for others, it may take up to two years for their fertility to return.

At the other side, you have low progesterone and in these circumstances, your uterus may not be able to carry the baby to term. So, Progesterone might be prescribed to help you become pregnant and early in pregnancy to help prevent miscarriage.

I suggest scheduling a preconception counseling with your treating doctor, in order to have all the necessary information and intervention before pregnancy to reduce the chances of poor perinatal outcomes.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Dr Elona Xhardo, Endocrinologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello, My name is Eniko, I’m 34 years old. In June 2011 I stopped with the pill (Yasmine) after 13 years, as we would like to have kids. Since then...

Recent questions on  Hormonal contraceptive

doctor1 MD

hi i was on depo shot for 9 month , now iam off the shot for a bout 2 month and i only got 1 period about 9 days , ive checkd my hormones all was...

doctor1 MD

hi i am 25 yrs old unmarried lady.i hv been suffering 4m PCOS & thyroid disease .recently my hair is falling randomely.my attending gynecologist...

doctor1 MD

For past 3 days have had mild nausea loss of appetite hot & cold flushes and weakness like I may faint if u walk around. Also had loose bowel...

doctor1 MD

I am having constant stomach pain and loss of appetite with lots of gas, constipation, and bloating. I recently stopped taking my Calcium...

doctor1 MD

I'm on the pill and I got up to the stage where I should take the sugar pills. However after two days my period still hadn't come and I was going...

doctor1 MD

Hi I am 22 years old, From XXXXXXX XXXXXXX and I want a non hormonal oral contraceptive pill with what brand or medicine should I go for.? Thank you.

doctor1 MD

I am having an issue with vaginal dryness . I am on the pill Apri and just switched back to loloestrin fe. I know birth control can cause this but...